Idaho, 2005

Damaging Wind in Idaho, July 22, 2005

July 22, 2005 · NWS PIH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 22, 1:50 PM MST, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 22, 1:50 PM MST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
250 PM MDT FRI JUL 22 2005

.DISCUSSION...TSTMS DVLPG OVR NRN NV MOVING INTO SC ID THIS
AFTN...IN THE AXIS OF THE MOST UNSTABLE AIR. EXPECT SCT TSTMS TO
CONTINUE ACRS THE FCST AREA INTO THE EVE HRS. STILL NOT EXPECTING
SIGNIFICANT RAINFALL...SO THE FIRE WEATHER THREAT REMAINS. BY
SATURDAY...THE MORE WRLY UPPER FLOW WILL PUSH THE MID LVL MSTR OUT
OF THE AREA EXCEPT FOR THE SERN CWA. WILL CARRY LOW CHC TSTMS IN THE
SRN AND ERN HIGHLANDS SAT AFTN...WHICH IS ALSO SUPPROTED BY THE ETA
CAPE. ONLY ISOLD TSTMS REMAIN POSSIBLE IN THE ERN HIGHLANDS BOTH SUN
AND MON AFTN...OTHERWISE THE REST OF THE FCST AREA WILL REMAIN DRY.

SLIGHTLY COOLER TEMPS EARLY NEXT WEEK WILL WARM BACK UP BY MIDWEEK
AS THE UPPER RIDGE BUILDS OVER THE GREAT BASIN. GFS TRIES TO BRING
IN SOME MID LVL MSTR BACK IN TO ERN ID ON FRI...BUT WILL KEEP FCST
DRY FOR NOW. HEDGES

&&

.AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS ON ALL ROUTES TODAY
BUT EXPECT VFR CONDITIONS TO PREVAIL.

&&

.PIH WATCHES/WARNING/ADVISORIES...A RED FLAG WARNING HAS BEEN ISSUED
FOR PORTIONS OF EASTERN IDAHO THIS AFTERNOON AND EVENING.  PLEASE
PLEASE REFER TO THE LATEST BOIRFWPIH STATEMENT FOR DETAILS.

&&

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Jul 22, 4:00 AM MST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT FRI JUL 22 2005

IDZ017>025-031-032-231200-
LOST RIVER/PASHIMEROI-CACHE VALLEY/IDAHO PORTION-
SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY-
BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN-
CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS-
500 AM MDT FRI JUL 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR FIRE
WEATHER ZONES 405...406...409...410...412...AND 413 DUE TO DRY
THUNDERSTORMS AND GUSTY WINDS. THIS INCLUDES PORTIONS OF THE
SALMON-CHALLIS NATIONAL FOREST...THE UPPER SNAKE RIVER BLM...SOUTHERN
SAWTOOTH NATIONAL FOREST...AND CARIBOU NATIONAL FOREST.  SEE THE
LATEST RED FLAG WARNING BULLETIN FOR DETAILS.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...HEAVY RAIN AND FLOODING REPORTS.
THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER
SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...
OR OTHER STANDARD OPERATING PROCEDURES.

The radar

The Pocatello radar (KSFX), 138 km away, was scanning. The volume nearest the first event began at 22:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Blaine

When
July 22, 3:30 PM MST to 3:35 PM MST
Where
Blaine County, (Sun)friedman Arpt H
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.500, -114.300

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463260.